Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 72, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 27, 2005, 4:30 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2005, 4:30 PM CDT (21:30 UTC)
- Expired
- Jun 27, 2005, 5:07 PM CDT
- In force
- 37 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 157 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:30 PM CDT | TSTM WND DMG | Arbor Vitae, WI | TREES AND POWER LINES DOWN. TIME IS APPROXIMATE. |
| Jun 27, 4:45 PM CDT | TSTM WND DMG | 1 S Land O Lakes, WI | TWO TREES DOWN ON HWY 45. TIME APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 272131 SVRGRB WIC085-125-272230- /O.NEW.KGRB.SV.W.0072.050627T2130Z-050627T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 430 PM CDT MON JUN 27 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CONTINUED A * SEVERE THUNDERSTORM WARNING FOR... ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN THIS INCLUDES THE CITY OF RHINELANDER VILAS COUNTY IN NORTH CENTRAL WISCONSIN THIS INCLUDES THE CITY OF EAGLE RIVER * UNTIL 530 PM CDT * AT 426 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST OF PHELPS TO 12 MILES WEST OF WOODBORO....AND MOVING NORTHEAST AT 35 MPH. DOWNED TREES HAVE BEEN REPORTED WITH THIS LINE. * SEVERE THUNDERSTORMS WILL BE NEAR... WOODBORO BY 440 PM... RHINELANDER BY 450 PM... EAGLE RIVER BY 510 PM... PHELPS BY 520 PM... LAT...LON 4624 8951 4554 8991 4562 8908 4611 8902 $$ HELMAN
3 follow-up statements
000 WWUS53 KGRB 272143 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 441 PM CDT MON JUN 27 2005 WIC085-125-272230- /O.CON.KGRB.SV.W.0072.000000T0000Z-050627T2230Z/ VILAS WI-ONEIDA WI- 441 PM CDT MON JUN 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR ONEIDA AND VILAS COUNTIES... AT 439 PM...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF LAND O LAKES TO MC NAUGHTON...MOVING EAST AT 40 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEVERE THUNDERSTORMS WILL BE NEAR... LAND O LAKES AND CONOVER BY 450 PM... STARKS AND SUGAR CAMP BY 455 PM... IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4624 8951 4554 8991 4562 8908 4611 8902 $$ HELMAN
000 WWUS53 KGRB 272152 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 450 PM CDT MON JUN 27 2005 WIC085-272200- /O.CAN.KGRB.SV.W.0072.000000T0000Z-050627T2230Z/ ONEIDA WI- 450 PM CDT MON JUN 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ONEIDA COUNTY IS CANCELLED... STORMS HAVE WEAKENED AND MOVED NORTH OF THE COUNTY. LAT...LON 4624 8951 4590 8971 4590 8906 4611 8902 $$ WIC125-272230- /O.CON.KGRB.SV.W.0072.000000T0000Z-050627T2230Z/ VILAS WI- 450 PM CDT MON JUN 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM CDT FOR VILAS COUNTY... AT 447 PM...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAND O LAKES TO ST GERMAIN...MOVING EAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... CONOVER BY 455 PM... PHELPS BY 510 PM... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4624 8951 4590 8971 4590 8906 4611 8902 $$ HELMAN
000 WWUS53 KGRB 272207 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 507 PM CDT MON JUN 27 2005 WIC125-272217- /O.CAN.KGRB.SV.W.0072.000000T0000Z-050627T2230Z/ VILAS WI- 507 PM CDT MON JUN 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR VILAS COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4624 8951 4590 8971 4590 8906 4611 8902 $$ HELMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:00 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 27, 2:00 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 200 PM CDT MON JUN 27 2005 .SHORT TERM...TONIGHT/TUESDAY. SEVERE POTENTIAL TONIGHT AND PCPN CHCS FOR TUESDAY THE MAIN CHALLENGES. VERY WARM HUMID UNSTABLE AIRMASS OVER THE REGION WILL PROVIDE THE FUEL FOR APPROACHING FRONTAL BOUNDARY WHICH IS OVER CENTRAL MINNESOTA EARLY THIS AFTERNOON. THIS BOUNDARY IS PROGGED TO MOVE INTO THE FORECAST AREA OVERNIGHT. ISOLATED CONVECTION IS ALREADY OCCURING OVER PARTS OF CENTRAL WISCONSIN BUT AS OF 19Z STRUGGLING TO MAINTAIN DEVELOPMENT. THE LAKE BREEZE IS ALSO QUIET SO FAR THIS AFTERNOON AS WELL...CONVERGENCE APPEARS TO BE WEAK. WATCHES HAVE ALREADY BEEN POSTED FOR AREAS TO THE WEST NEAR THE FRONT...WITH A WATCH POSSIBLE LATER THIS AFTERNOON OVER MORE OF WISCONSIN. FREEZING LEVEL AND WET BULB TEMP FAIRLY HIGH...WOULD EXPECT MAIN THREAT TO BE DAMAGING WINDS IF STORMS DEVELOP. THE MODELS DIVERT ON SOLUTIONS FOR PCPN CHCS FOR TUESDAY DUE TO LOCATION OF THE BOUNDARY AND UPPER SHORTWAVES IN THE WESTERLY FLOW ALOFT. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY. FORECAST FOCUS CONTINUES TO BE ON PRECIPITATION CHANCES THROUGH THE PERIOD. LATEST MODELS ARE PRETTY INCONSISTANT IN HANDLING THE LOW PRESSURE SYSTEM AND ASSOCIATED PRECIPITATION WEDNESDAY AND THURSDAY. THE NAM MODEL IS THE QUICKEST OF ALL MODELS IN PUSHING THE LOW AND COLD FRONT THRU THE AREA BY WEDNESDAY EVENING. THE CANADIAN AND ECMWF ON THE OTHER HAND DO NOT BRING THE FRONT THRU UNTIL LATE IN THE DAY ON THURSDAY. GIVEN THE MODEL UNCERTAINTIES WILL LEAVE PRECIPITATION IN ALL OF THESE PERIODS AND LEAN TOWARDS THE SLOWER SOLUTION. HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY AND SATURDAY WITH DRIER AND LESS HUMID AIR. ANOTHER LOW PRESSURE SYSTEM WILL APPROACH THE AREA SATURDAY NIGHT WITH THE CHANCE FOR THUNDERSTORMS THRU MONDAY. ALTHOUGH THE NEW GFS AND CANADIAN MODELS HINT AT A DRY MONDAY WITH UNCERTAINTY THAT FAR OUT WILL LEAVE PRECIP IN THAT DAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 27, 12:15 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT MON JUN 27 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO TONIGHT OVER ENTIRE AREA. WITH AN UNSTABLE AIR MASS IN PLACE OVER THE GREAT LAKES REGION...A COLD FRONT APPROACHING FROM THE WEST WILL HELP DEVELOP THUNDERSTORMS OVER MINNESOTA BEFORE TRACKING INTO WISCONSIN. THE MAIN THREAT WILL BE DAMAGING WINDS. ISOLATED STORMS MAY DEVELOP AHEAD OF THE FRONT LATER THIS AFTERNOON OVER NORTHCENTRAL AND PARTS OF CENTRAL WISCONSIN. AN ISOLATED THUNDERSTORM MAY ALSO DEVELOP THIS AFTERNOON ALONG THE LAKE BREEZE OVER MANITOWOC...KEWAUNEE AND DOOR COUNTIES. A HOT AFTERNOON WILL OCCUR OVER LOCATIONS AWAY FROM THE BAY AND LAKE. TEMPERATURES WILL CLIMB INTO THE LOWER TO MIDDLE 90S. THE COMBINATION OF THE HEAT AND HUMIDITY WILL CAUSE THE HEAT INDEX TO RISE INTO THE 95 TO 100 DEGREE RANGE THIS AFTERNOON. A FEW LOCATIONS ACROSS CENTRAL WISCONSIN MAY EXPERIENCE HEAT INDEX READINGS A FEW DEGREES ABOVE 100 DEGREES FOR A FEW HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY MORE THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY...AND THEN AGAIN ON SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY OVER THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND INTO TONIGHT. LMZ521-522-541>543-564-281100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO TONIGHT OVER ENTIRE AREA. WITH AN UNSTABLE AIR MASS IN PLACE OVER THE GREAT LAKES REGION...A COLD FRONT APPROACHING FROM THE WEST WILL HELP DEVELOP THUNDERSTORMS OVER MINNESOTA BEFORE TRACKING INTO WISCONSIN. THE MAIN THREAT WILL BE DAMAGING WINDS. ISOLATED STORMS MAY DEVELOP AHEAD OF THE FRONT LATER THIS AFTERNOON OVER NORTHCENTRAL AND PARTS OF CENTRAL WISCONSIN. AN ISOLATED THUNDERSTORM MAY ALSO DEVELOP THIS AFTERNOON ALONG THE LAKE BREEZE OVER MANITOWOC...KEWAUNEE AND DOOR COUNTIES. FREQUENT CLOUD TO WATER LIGHTNING STRIKES CAN ALSO BE EXPECTED WITH THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY MORE THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY...AND THEN AGAIN ON SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY OVER THE ENTIRE AREA. TDH WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 27, 4:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
425 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG MANITOWISH WATERS 46.13N 89.88W
06/27/2005 VILAS WI PUBLIC
MANY VERY LARGE PINE TREES...MORE THAN ONE FOOT
DIAMETER...WERE TOPPED. BOAT WITH MOTOR WAS FLIPPED FROM
LAND ONTO LAKE.
&&
AUSTINThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:38 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 52 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.